Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 204, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 6, 2005, 4:54 AM EST for Clark County, Floyd County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2005, 4:54 AM EST (09:54 UTC)
- Expired
- Nov 6, 2005, 5:22 AM EST
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clark County, IN, Floyd County, IN
The radar
The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:30 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:45 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 6, 3:45 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SUN NOV 6 2005
.SHORT TERM (TODAY AND TONIGHT)...
MAJOR SHORT TERM PROBLEM DEALING WITH THE SEVERE STORMS AND TORNADO
THREAT. WE ARE ACTIVELY IN A WARNING MODE AT THIS TIME. THE CURRENT
TORNADO WATCH ENDS AT 7AM EST THIS MORNING. OBVIOUSLY VERY IMPRESSIVE
ENERGETICS OVER WESTERN PORTIONS OF OUR FA ASSOCIATED WITH THE DEEPENING
SURFACE LOW NOW IN THE CHICAGO AREA MOVING OFF TO THE EAST NORTHEAST.
W.R.T. THE TORNADO THREAT...LAPS DATA EARLIER SHOWED 0-1KM SRH IN
EXCESS OF 340 M2/S2...AS NOTICED BY SPC IN THEIR EARLIER MESOSCALE
DISCUSSION.
ONCE THE LINE OF TSTMS PASS TO THE EAST OF THE FA BY LATE MORNING OR
MID DAY...CLEARING SKIES AND DIMINISHING WINDS AFTERNOON AND EVENING
GIVING WAY TO VERY LIGHT WINDS AND CLEAR SKIES OVERNIGHT. HIGH POPS
EARLY THIS MORNING DROPPING RAPIDLY TO LESS THAN 10 PCT W TO EAST
ACROSS FA DURING LATE E MORNING TO MIDDAY HOURS.
REALLY ONLY NEEDED TO MAKE SMALL ADJUSTMENT TO MAX AND MIN TEMPS
FROM THE CURRENT FCST TRENDS. --21
LONG TERM (MONDAY THROUGH SATURDAY)...
HIGH PRESSURE OVER CENTRAL KENTUCKY MONDAY MORNING WILL MOVE TO THE
EAST DURING THE DAY WITH WINDS BECOMING SOUTHWEST. CLOUDS WILL
INCREASE MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL SYSTEM MOVES
ACROSS AREAS TO OUR NORTH. TEMPERATURES WILL RISE WELL INTO THE 70S
ON TUESDAY AS SOUTHWEST BREEZES PUMP WARM AIR INTO THE AREA.
THE NEXT SYSTEM WILL ENTER THE AREA LATE WEDNESDAY WITH A CHANCE OF
SHOWERS MAINLY WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER 70S AS INCREASE IN CLOUDS KEEP
TEMPERATURES A LITTLE COOLER THAN TUESDAY. HAVE MADE MADE ONLY MINOR
CHANGES TO EXTENDED.
SCHOLZ
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH UNTIL 12Z THIS AM FOR WRN PTNS OF OUR FA.
IN...TORNADO WATCH UNTIL 12Z THIS AM FOR INDIANA COUNTIES IN
OUR FA.Hazardous weather outlook, Nov 5, 10:55 PM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1055 PM EST SAT NOV 5 2005 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070-071- 060945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY- 1055 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A COLD FRONT APPROACHES CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE GREATEST THREAT OF SEVERE STORMS WOULD BE ALONG AND NORTHWEST OF A LINE FROM NEW CASTLE TO SHEPHERDSVILLE TO BEAVER DAM IN THE PREDAWN HOURS...INCLUDING ALL OF SOUTH CENTRAL INDIANA AND THE LOUISVILLE METRO AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. KYZ035>037-039>043-046>049-054>057-064>067-072>078-081-082-060945- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1055 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL DEVELOP TOWARD MORNING AS A COLD FRONT APPROACHES CENTRAL KENTUCKY. SOME OF THESE STORMS WILL PRODUCE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
In the hours before
Local storm report, Nov 6, 4:31 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG LEWISPORT 37.93N 86.90W
11/06/2005 HANCOCK KY EMERGENCY MNGR
TREE DOWN ACROSS KY 657
&&
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:50 AM EST | Severe Thunderstorm Warning | LMK | Hancock | 40 min |
| Nov 6, 4:08 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Nov 6, 4:23 AM EST | Severe Thunderstorm Warning | LMK | Meade | 52 min |
| Nov 6, 4:34 AM EST | Severe Thunderstorm Warning | LMK | Butler | 41 min |
| Nov 6, 4:50 AM EST | Tornado Warning | LMK | Butler | 25 min |
| Nov 6, 4:59 AM EST | Severe Thunderstorm Warning | LMK | Jefferson | 46 min |
| Nov 6, 5:00 AM EST | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 45 min |
| Nov 6, 5:23 AM EST | Severe Thunderstorm Warning | LMK | Hart | 37 min |
| Nov 6, 5:30 AM EST | Severe Thunderstorm Warning | LMK | Oldham | 27 min |
| Nov 6, 5:37 AM EST | Severe Thunderstorm Warning | LMK | Henry | 38 min |
| Nov 6, 5:40 AM EST | Tornado Warning | LMK | Hart | 20 min |
| Nov 6, 6:01 AM EST | Severe Thunderstorm Warning | LMK | Green | 14 min |
| Nov 6, 6:12 AM EST | Severe Thunderstorm Warning | LMK | Monroe | 18 min |
| Nov 6, 6:27 AM EST | Severe Thunderstorm Warning | LMK | Cumberland | 33 min |
| Nov 6, 3:46 AM EST | Severe Thunderstorm Warning | LMK | Perry | 44 min |
| Nov 6, 4:18 AM EST | Severe Thunderstorm Warning | LMK | Crawford | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.